Alert archive / Connecticut / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS New York, NY
NWS New York, NY issued this flash flood warning at Mar 30, 2001, 12:55 PM EST for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2001, 12:55 PM EST (17:55 UTC)
- Expired
- Mar 30, 2001, 4:00 PM EST
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 301803 FFWOKX CTC007-011-302100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION... NATIONAL WEATHER SERVICE NEW YORK NY 1255 PM EST FRI MAR 30 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... IN SOUTHERN CONNECTICUT NEW LONDON MIDDLESEX * UNTIL 400 PM EST. DOPPLER RADAR INDICATED TWO LARGE AREAS OF MODERATE TO HEAVEY RAIN MOVING TOWARD SOUTHEAST CONNECTICUT. ANOTHER HALF TO ONE INCH OF RAIN IS POSSIBLE. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4160 7188 4138 7190 4128 7250 4157 7266
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 9:05 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 30, 9:05 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 905 AM EST FRI MAR 30 2001 DISC: HAVE ISSUED A COUPLE OF FLASH FLOOD WARNINGS FOR OUR NJ ZONES. RADAR INDICATES THAT MOD TO HVY RAIN MOVG N FM THE DLMARVA WL CONT FOR A FEW MORE HOURS. WE HAVE RECEIVED REPORTS OF UP TO 2 INCHES AND WE CUD GET 1 TO 2 INCHES MORE. WL UPDATE THE ZONES EARLY SO THEY FALL IN LINE WITH WHAT IS HAPPENING. CURRENT SFC LOW STILL OVR THE DELMAR AND SHD MOVE N INTO OUR AREA BY THIS AFTN. THE MOD TO HVY RAIN SHD GET CUT OFF BY THE MIDDLE OF THE AFTN. .OKX...GALE WARN...ANZ330-335-350-353-355-338.
In the hours before
Special weather statement, Mar 30, 9:35 AM EST, 3 hours 20 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 935 AM EST FRI MAR 30 2001 ...HEAVY RAINS WILL TAPER OFF FROM WEST TO EAST THIS AFTERNOON... MORE HEAVY RAIN WHICH HAD DEVELOPED SOUTH AND WEST OF THE REGION WILL BE MOVING ACROSS IN THE NEXT SEVERAL HOURS. FROM 1 1/2 TO 2 1/2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE FORECAST AREA. ANOTHER 1/2 TO 1 INCH MAY FALL MINTO THE AFTERNOON HOURS. EXTENSIVE ROADWAY FLOODING WILL CONTINUE INTO THE AFTERNOON. SMALL STREAMS HAVE EXPERIENCED SIGNIFICANT RISES...AND SOME MAY GO OVER THEIR BANKS WITH THIS LAST SURGE OF HEAVY RAIN. EY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:43 AM EST | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Mar 30, 4:03 PM EST | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.